Hail, Lafayette
- When
- August 2, 12:55 PM CST
- Where
- Lafayette County, Darlington
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.683, -90.117
).
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
Hail reached up to 0.88" in diameter at Wisconsin Dells (Sauk Co.).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Aug 2, 1:54 AM CST, 11 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 254 AM CDT SAT AUG 2 2003 FCST FOCUS ON UPR SYS TDY AND SUN. CLSD OFF UPR LOW WL CONT TO SAG SEWD THRU WI AS IT ROTATES OVR RGN THRU MON. CD POOL WITH UPR SYS AND SERIES OF S/WV ROTATING ARND UPR LOW...WL COMBINE WITH INSTBLTY IN LWR LYRS TO PROD SCT TSTMS ACRS CWA TDY AND OVRNGT...AND CONTG THRU SUN NGT INTO MON. LI/S TDY AND SUN XPCTD TO BE ARND -5 WITH CAPES NR 1000. MODELS INDCT SOME H2 DIV AND H8 MSTR CONV AS WELL. WBZERO ARND 9K TDY SO HAIL SHOULD BE MAIN THREAT. MOS POPS LOOK RSNBL...AS WELL AS MAV/NGM TEMPS. .MKX...NONE. MK
WIZ046-047-051-052-056>060-062>072-031000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 500 AM CDT SAT AUG 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. SCATTERED THUNDERSTORMS SHOULD DEVELOP AGAIN LATER TODAY UNDER AN UPPER LEVEL LOW PRESSURE SYSTEM SETTLING IN OVER THE WESTERN GREAT LAKES REGION. AT THIS TIME...MOST OF THE STORMS THAT DO POP UP ARE NOT EXPECTED TO BE SEVERE. BUT HEAVY RAINS WITH THE SLOW MOVING STORMS MAY GENERATE SOME URBAN OR LOW LAND FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED AT LEAST THROUGH MONDAY...SINCE THE UPPER LOW WILL BE SLOW TO LEAVE THE AREA. STEEP LAPSE RATES FROM WARM MOIST AIR AT LOW LEVELS TO THE COLD AIR ALOFT SHOULD RESULT IN A MODERATELY UNSTABLE AIRMASS...ESPECIALLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS WILL PROBABLY NOT BE NEEDED TODAY OR TONIGHT. NJ
The Quad Cities radar (KDVN), 125 km away, was scanning. The volume nearest the first event began at 18:55 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2003Every state in 2003This day in weather historyWarnings in Wisconsin, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376969, 5376968, 5376914, 5376913, 5376967.